Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 18, 2021, 2:24 PM CDT. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:24 PM CDT (19:24 UTC)
- Expired
- Jul 18, 2021, 2:45 PM CDT
- In force
- 21 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 112 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
135
WWCA82 TJSJ 181924
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
324 PM AST Sun Jul 18 2021
PRZ008>010-181945-
Northwest-Mayaguez and Vicinity-Western Interior-
324 PM AST Sun Jul 18 2021
...A STRONG THUNDERSTORM IS AFFECTING ANASCO...SAN
SEBASTIAN...RINCON...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES...
At 321 PM AST, a strong thunderstorm was located near Moca, moving
west at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Aguada, Rincon, Moca, Anasco, San Sebastian, and Aguadilla.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1835 6692 1827 6692 1826 6710 1830 6724
1836 6727 1837 6726 1838 6721 1841 6717
TIME...MOT...LOC 1921Z 097DEG 12KT 1834 6710
$$
JJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:34 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 18, 10:34 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1134 AM AST Sun Jul 18 2021 .UPDATE... A tropical wave will produce showers and thunderstorms across Puerto Rico's interior and western sections. The U.S. Virgin Islands can expect quick passing showers from time to time. A drier air mass will move across the region around mid-morning on Monday. && .AVIATION... A tropical wave will bring SHRA/TSRA mainly across the interior and western sections of Puerto Rico. Brief MVFR conditions are possible at TJBQ with SHRA/TSRA between 18/17-23Z. In general, VFR should prevail thru the fcst period. Sfc winds from the east at 15-20 knots with higher gusts and sea breeze variations, turning light and variable after 17/23Z. && .MARINE... Choppy seas will prevail due to winds up to 20 knots. Mariners can expect seas up to 6 feet across most of the local waters, and small craft operators should exercise caution. && .PREV DISCUSSION... /issued 439 AM AST Sun Jul 18 2021/ SYNOPSIS... Showers have increased across the region overnight tonight, as a tropical wave makes its way over the area, and passing showers will continue through the morning. Afternoon convection is expected, with scattered to numerous showers and isolated thunderstorms, especially for northwestern and interior Puerto Rico, as well as downwind of orographic features, including El Yunque and the eastern islands. Drying is anticipated for the early part of the workweek. SHORT TERM...Today through Tuesday... A tropical wave is expected to stream quickly west across the region today. Shower and thunderstorm activity was observed through the overnight hours across the local waters and over portions of the U.S. Virgins Islands, and the northern and eastern sections of Puerto Rico. This activity could continue through the morning hours and further inland across Puerto Rico, as the wave axis moves further west and away of the local area. Precipitable water content (PWAT) is expected to remain at or above normal values through the rest of the day, due to lingering moisture from the wave. This moisture in combination with diurnal and local effects will aid in the development of afternoon convection over the eastern, north central and northwestern sections of PR. Urban and small stream flooding is possible with the heaviest showers. For Monday and Tuesday, a mid-level ridge northeast of the region is expected to promote drier air intrusion and a Saharan Air Layer across the local area. Therefore, drier conditions with hazy skies should prevail in general across the islands. However, shower development is expected each afternoon over western PR due to diurnal effects. East to southeast trades will keep maximum temperatures in the high 80s to low 90s. LONG TERM...Wednesday through Monday... Drier, more stable conditions continue over the region on Wednesday. Ridging aloft will also maintain stability over the area. Even so, some showers are likely due to local effects, mostly in western and interior Puerto Rico. On Thursday, more patches of near-normal moisture will track across the area, which will increase shower activity. With continuing stability, however, organized convection is unlikely, and rainfall amounts will remain low. Confidence in this trend is relatively high. On Friday, a weak tropical wave is forecast to pass by the region, mostly to the south. Some moisture is likely to make it to the region, however, resulting in more showers. There is some uncertainty in the extent to which the moisture will affect the region; model guidance has backed off on the strength and size of this feature in the last 24 hours. Confidence is low to moderate. Drying is expected overnight on Friday into Saturday. However, moisture levels will not drop as substantially as in the early part of the week. Still, precipitable water is likely to be generally below seasonal normals, or maybe on the low end of normal. Following this is increasing moisture, associated with an approaching tropical wave. Meanwhile, aloft, a mid-level trough is forecast to move over the region, with an upper-level trough following it from the east on Saturday. The upper-level trough is forecast to be west and north of the region by Slate Saturday into Sunday, which will help to provide instability over the area. Above normal moisture is expected for Sunday; combined with the improved instability, increases in shower activity are anticipated, both in intensity and coverage. Confidence in the forecast for the weekend is moderate. Lingering moisture will help to sustain showers on Monday. Increasing stability is expected aloft, with ridging in the mid- to upper-levels. A typical shower pattern is expected, though with decreased activity. Confidence is moderate. AVIATION... SHRA/TSRA expected today due to a tropical wave passage. This may cause tempo MVFR conds at times across the USVI/PR terminals through at least this afternoon. Mtn tops obscd and SCT/BKN cigs btw FL030-FL100 possible. Low-level winds ESE at 15-25 kts. VFR conditions and HZ due to Saharan dust expected tonight into Monday. MARINE... Easterly winds up to around 22 knots are expected to continue across the local waters, associated with a wind surge due to a passing tropical wave. This will sustain choppy conditions, with seas of up to 6 feet. Winds will diminish somewhat Monday into Tuesday, and seas will subside slightly as well, likely to 5 feet or less by midweek. There is a moderate risk of rip currents for nearly all local beaches; beaches of western Puerto Rico and some beaches of south central Puerto Rico have a low risk. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 60 40 20 10 STT 89 80 89 80 / 40 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...OM LONG TERM....CAM PUBLIC DESK...ICP
Hazardous weather outlook, Jul 18, 3:44 AM CDT, 10 hours 40 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 433 AM AST domingo 18 de julio de 2021 AMZ710>745-PRZ001>013-190845- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad- Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 433 AM AST domingo 18 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y rafagas fuertes a traves del este, oeste y mitad norte de Puerto Rico. .Inundaciones...Lluvias fuertes pueden resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de la mayoria de las aguas regionales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para todas las islas. .Dias dos hasta el siete...lunes a sabado El riesgo moderado de corrientes marinas continuara a traves de todas las islas hasta el fin de semana. Se pronostica que la proxima onda tropical se acerque al area el viernes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-190845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 433 AM AST domingo 18 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y rafagas fuertes a traves de las islas hoy. .Inundaciones...Lluvias fuertes pueden resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de la mayoria de las aguas regionales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para todas las islas. .Dias dos hasta el siete...lunes a sabado El riesgo moderado de corrientes marinas continuara a traves de todas las islas hasta el fin de semana. Se pronostica que la proxima onda tropical se acerque al area el viernes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Local storm report, Jul 18, 1:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
222 PM AST SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD DORADO 18.47N 66.27W
07/18/2021 DORADO PR NWS EMPLOYEE
PONDING OF WATER REPORTED ON HIGHWAY 22 AND EXIT 27 IN
DORADO. THE WATER ACCUMULATIONS HAVE CAUSED ALL BUT ONE
LANE TO BE IMPASSABLE.
&&
JALAMOSpecial weather statement, Jul 18, 2:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
324 PM AST Sun Jul 18 2021
PRZ008>010-181945-
Northwest-Mayaguez and Vicinity-Western Interior-
324 PM AST Sun Jul 18 2021
...A STRONG THUNDERSTORM IS AFFECTING ANASCO...SAN
SEBASTIAN...RINCON...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES...
At 321 PM AST, a strong thunderstorm was located near Moca, moving
west at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Aguada, Rincon, Moca, Anasco, San Sebastian, and Aguadilla.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1835 6692 1827 6692 1826 6710 1830 6724
1836 6727 1837 6726 1838 6721 1841 6717
TIME...MOT...LOC 1921Z 097DEG 12KT 1834 6710
JJAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:50 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 18, 2:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 18, 3:10 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.